We’ve had quite a worrisome month with son.
About 3-4 weeks ago son told me he stopped taking his Zyprexa (5 mg) and Trilafon (perphenazine) (2mg 4xday). I was very disappointed and frightened to hear this. He had been hinting around that he wanted to stop the Zyprexa, so I was surprised he stopped the Trilafon too. He also takes 10 mg Abilify and Adderall (for ADD). So now that is all he is on.
I’ve been keeping a wary eye out for symptoms to start reappearing. Yesterday he went out for lunch with me and sis. I can tell his paranoia and hallucinations are returning. He talked about being at the coffee shop on his tablet and how 10-12 people in the shop were all focused on him watching what he was doing on his tablet and making comments. Later in conversation he talked about seeing dark shadows around him at the house he frequently stays at in downtown Atlanta, also how he sees purple hues coming out of the clouds. These are just some of the highlights but there were several other indicators too.
He drove his own vehicle to meet us for lunch. After lunch we split up and on his way back to our house he flipped his Jeep trying to avoid hitting a car that pulled over in his lane. He wasn’t hurt thank goodness, just a bad scratch on his elbow. Jeep is totaled. The other driver received the ticket according to son. It will be three days before we can get the police report to get more details.
His thinking is becoming more disorganized too. He loses everything. I am serious in saying he would lose his head if it were not attached!
I really think he needs to at least be back on the Trilafon. It did help him. I know he wants to be free of as many meds as he can and is not realizing how he is backsliding.
He gets angry when I point these things out, it’s a very delicate subject. I’m at a loss trying to figure out a way to get to him back on track.